Results 1 to 4 of 4

Thread: Hi Everyone!

  1. #1
    Join Date
    Mar 2012
    Location
    Cape May NJ
    Posts
    3
    Thanks
    3
    Thanked 2 Times in 1 Post

    Default Hi Everyone!

    My name is Dawn and I was recently diagnosed with tumid lupus. This has been confirmed with blood tests and biopsies. I have started the meds plaquenell and mtx. I feel worse since starting meds. How long before the body gets use to them? Also positive for Sjogrens but not symptomatic yet.

  2. #2
    Join Date
    Mar 2012
    Posts
    13
    Thanks
    1
    Thanked 2 Times in 2 Posts

    Default

    Wow. Hi Dawn. My name is Ciji I'm new here too. I'm seeing my Rheumy for the first time on Monday. I'm nervous because I want a diagnosis so I can get treatment and hopefully get better. Can you tell me how you've been reacting to the meds? Just curious. I'm hoping my doctor will discuss with me options for treatment.

    I hope you get to feeling better.
    Ciji

    Quote Originally Posted by dawnt View Post
    My name is Dawn and I was recently diagnosed with tumid lupus. This has been confirmed with blood tests and biopsies. I have started the meds plaquenell and mtx. I feel worse since starting meds. How long before the body gets use to them? Also positive for Sjogrens but not symptomatic yet.

  3. #3
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,944
    Blog Entries
    1
    Thanks
    1,407
    Thanked 1,633 Times in 1,120 Posts

    Default

    hi dawn.

    it is not unusual for some of us to have a reaction to some medications.
    both methotrexate and plaquenil are known as desease modifying drugs.

    my non medical explanation is that these drugs cause a chemical reaction inside of our bodies.
    it takes time for our body to get used to this reaction.

    methotrexate is usually built up enough in our system after 2 or 3 weeks to know that it is working.

    plaquenil can take a lot longer. sometimes up to 5 or 6 months.
    the effect is slowely realised.
    most of us wake up one day and realise that we do not have the same pains.
    we did not feel plaquenil "kick in", but it slowerly started working.

    welcome to your new cyber family.

    i hope you stay for a long while.

  4. The Following 2 Users Say Thank You to steve.b For This Useful Post:

    dawnt (03-23-2012), tgal (03-23-2012)

  5. #4
    Join Date
    Mar 2012
    Location
    Cape May NJ
    Posts
    3
    Thanks
    3
    Thanked 2 Times in 1 Post

    Default

    Hi Ciji! The meds have added nausea and head aches into the mix. The doc lowered plaquenil for now and hopefully this adjustment will help. I hope all goes well for you on Monday

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •